Advertisement

Homoclinic Ω-Explosion: Hyperbolicity Intervals and Their Bifurcation Boundaries

  • Sergey GonchenkoEmail author
  • Oleg Stenkin
Chapter
Part of the Nonlinear Systems and Complexity book series (NSCH, volume 12)

Abstract

It has been established by Gavrilov and Shilnikov (Math USSR Sb 17:467–485, 1972) that at the bifurcation boundary, separating Morse–Smale systems from systems with complicated dynamics, there are systems with homoclinic tangencies. Moreover, when crossing this boundary, infinitely many periodic orbits appear immediately, just by “explosion.” Newhouse and Palis (Asterisque 31:44–140, 1976) have shown that in this case, there are infinitely many intervals of values of the splitting parameter corresponding to hyperbolic systems. In the present chapter, we show that such hyperbolicity intervals have natural bifurcation boundaries, so that the phenomenon of homoclinic Ω-explosion gains, in a sense, complete description in the case of 2D diffeomorphisms.

Keywords

Invariant Manifold Unstable Manifold Homoclinic Orbit Symbolic Dynamic Global Bifurcation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

The authors thank D. Turaev for fruitful discussions. This research was carried out within the framework of the Russian Federation Government grant, contract No.11.G34.31.0039. The paper was supported also in part by grants of RFBR No.10-01-00429, No.11-01-00001, and No.11-01-97017-povoljie.

References

  1. 1.
    Shilnikov, L.P.: On a new type of bifurcations in multidimensional dynamical systems. Sov. Math. Dokl. 182(1), 53–56 (1969)MathSciNetGoogle Scholar
  2. 2.
    Afraimovich, V.S., Shilnikov, L.P.: On accesible transitions from Morse–Smale systems to systems with many periodic motions. Russ. Acad. Sci. Izv. Math. 38(6), 1248–1288 (1974)Google Scholar
  3. 3.
    Shilnikov L.P.: On birth of periodic orbits from an orbit bi-asymptotic to a saddle–saddle equilibrium. Sov. Math. Dokl. 170(1), 49–52 (1966)MathSciNetGoogle Scholar
  4. 4.
    Palis, J.: A note on Ω-stability. Global Analysis. Proceedings of Symposia in Pure Mathematics, vol. 14, pp. 221–222. American Mathematical Society, Providence (1970)Google Scholar
  5. 5.
    Gavrilov N.K., Shilnikov, L.P.: On three-dimensional dynamical systems close to systems with a structurally unstable homoclinic curve. Part 1, Math. USSR Sb. 17, 467–485 (1972); Part 2, Math. USSR Sb. 19, 139–156 (1973)Google Scholar
  6. 6.
    Gavrilov, N.K.: On three-dimensional dynamical systems having a structurally unstable homoclinic contour. Sov. Math. Notes 14(5), 687–696 (1973)MathSciNetGoogle Scholar
  7. 7.
    Gonchenko, S.V.: Moduli of Ω-conjugacy of two-dimensional diffeomorphisms with a nontransversal heteroclinic cycle. Russ. Math. Sb. 187(9), 3–24 (1996)MathSciNetGoogle Scholar
  8. 8.
    Gonchenko, S.V., Shilnikov, L.P., Turaev, D.V.: On Newhouse regions of two-dimensional diffeomorphisms close to a diffeomorphism with a nontransversal heteroclinic cycle. Proc. Steklov Inst. Math. 216, 70–118 (1997)MathSciNetGoogle Scholar
  9. 9.
    Newhouse, S., Palis, J.: Cycles and bifurcation theory. Asterisque 31, 44–140 (1976)zbMATHGoogle Scholar
  10. 10.
    Palis, J., Takens, F.: Cycles and measure of bifurcation sets for two dimensional diffeomorphisms. Invent. Math. 82, 397–422 (1985)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Palis, J., Takens, F.: Hyperbolicity and the creation of homoclinic orbit. Ann. Math. 125, 337–374 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Palis, J., Takens, F.: Hyperbolicity and the Creation of Homoclinic Orbit. Cambridge Studies in Advanced Mathematics, vol. 35. Cambridge University Press, Cambridge (1993)Google Scholar
  13. 13.
    Alligood, K., Sander, E., Yorke, J.: Explosions: Global bifurcations at heteroclinic tangencies. Ergod. Theory Dyn. Syst. 22, 953–972 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Stenkin, O.V., Shilnikov, L.P.: Homoclinic Ω-explosion and hyperbolicity domains. Russ. Math. Sb. 189(4), 125–144 (1998)MathSciNetGoogle Scholar
  15. 15.
    Gonchenko, S.V., Shilnikov, L.P.: Arithmetic properties of topological invariants of systems with a structurally unstable homoclinic trajectory. Ukr. Math. J. 39, 21–28 (1987)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Gonchenko, S.V., Gonchenko, V.S.: On bifurcations of birth of closed invariant curves in the case of two-dimensional diffeomorphisms with homoclinic tangencies. Proc. Math. Steklov Inst. 244, 80–105 (2004)MathSciNetGoogle Scholar
  17. 17.
    Gonchenko, S.V., Shilnikov, L.P., Turaev, D.V.: On dynamical properties of multidimensional diffeomorphisms from Newhouse regions. I. Nonlinearity 21, 923–972 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Gonchenko, S.V., Shilnikov, L.P.: Homoclinic tangencies. Thematic issue: Moscow-Izhevsk 524 p. (in Russian) (2007)Google Scholar
  19. 19.
    Gonchenko, S.V., Shilnikov, L.P.: Invariants of Ω-conjugacy of diffeomorphisms with a nontransversal homoclinic orbit. Ukr. Math. J. 42(2), 134–140 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Gonchenko, S.V., Shilnikov, L.P.: On moduli of systems with a nontransversal Poincaré homoclinic orbit. Russ. Acad. Sci. Izv. Math. 41(3), 417–445 (1993)MathSciNetGoogle Scholar
  21. 21.
    Gonchenko, S.V., Sten’kin, O.V., Turaev, D.V.: Complexity of homoclinic bifurcations and Ω-moduli. Int. J. Bifurc. Chaos 6(6), 969–989 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Shilnikov, L.P.: On a Poincaré-Birkhoff problem. Math. USSR Sb. 3, 91–102 (1967)CrossRefGoogle Scholar
  23. 23.
    Shilnikov, L.P., Shilnikov, A.L., Turaev, D.V., Chua, L.O.: Methods of qualitative theory in nonlinear dynamics. World Scientific, Singapore, Part I (1998), Part II (2001)Google Scholar
  24. 24.
    Gonchenko, S.V.: Nontrivial hyperbolic subsets of multidimensional systems with a nontransversal homoclinic curve. In: Methods of Qualitative Theory of Differential Equations, pp. 89–102. Gorky State University, Yekaterinberg (in Russian) (1984)Google Scholar
  25. 25.
    Grines, V.Z.: On topological conjugacy of diffeomorphisms of a two-manifold on one-dimensional basic sets. Part I, Trudy Moskov. Mat. Obšč. 32, 35–60 (1975); Part II, Trudy Moskov. Mat. Obšč. 34, 243–252 (1977)Google Scholar
  26. 26.
    Enrich, H.: A heteroclinic bifurcation of Anosov diffeomorphisms. Ergod. Theory Dyn. Syst. 18, 567–608 (1998)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Hoensch, U.A.: Some hyperbolic results for Henon-like diffeomorphisms. Nonlinearity 21, 587–611 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  28. 28.
    Gonchenko, S.V., Turaev, D.V., Shilnikov, L.P.: Homoclinic tangencies of any order in Newhouse regions. J. Math. Sci. 105, 1738–1778 (2001)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Research Institute of Applied Mathematics and CyberneticsNizhny Novgorod State UniversityNizhny NovgorodRussia

Personalised recommendations